Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 290, NWS Raleigh, NC

July 28, 2012Chatham County, Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2012, 9:17 PM EDT for Chatham County, Durham County, Wake County, North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 9:17 PM EDT (01:17 UTC)
Expired
Jul 28, 2012, 10:15 PM EDT
In force
58 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 9:20 PM EDTTSTM WND DMG4 Ssw Falls Lake, NCTREE DOWN. TIME ESTIMATED BY RADAR. 35.88181
Jul 28, 9:20 PM EDTTSTM WND GST 501 E Apex, NCESTIMATED 40 TO 50 MPH WIND GUST... UP TO HALF INCH SIZE HAIL
Jul 28, 9:30 PM EDTTSTM WND DMG3 Ne New Hope, NCTREE DOWN NEAR BUFFALOE ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS52 KRAH 290117
SVRRAH
NCC037-063-183-290215-
/O.NEW.KRAH.SV.W.0290.120729T0117Z-120729T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1015 PM EDT

* AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM OVER APEX STRETCHING TO THE RDU 
INTERNATIONAL AIRPORT AND NORTH RALEIGH... MOVING EAST SOUTHEAST AT 
20 MPH. GOLF BALL SIZED HAIL AND DESTRUCTIVE  WINDS IN EXCESS OF 70 
MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  APEX... CARY... RALEIGH... RDU INTERNATIONAL...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 279 AND 306.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 1 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 84 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. 
THESE STORMS HAVE A DESTRUCTIVE HISTORY OF DOWNING MANY TREES AND 
PRODUCING VERY LARGE HAIL. 

IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3607 7867 3601 7850 3586 7827 3583 7826
      3582 7826 3580 7828 3571 7847 3552 7871
      3558 7891 3557 7894 3562 7905 3586 7891
      3608 7874
TIME...MOT...LOC 0115Z 294DEG 18KT 3569 7881

$$

BADGETT
1 follow-up statement
249 
WWUS52 KRAH 290142
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT SAT JUL 28 2012

NCC037-063-290150-
/O.CAN.KRAH.SV.W.0290.000000T0000Z-120729T0215Z/
CHATHAM NC-DURHAM NC-
942 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DURHAM AND
SOUTHEASTERN CHATHAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3586 7827 3582 7826 3580 7828 3571 7847
      3552 7871 3558 7890 3579 7869 3594 7849
      3594 7840
TIME...MOT...LOC 0140Z 294DEG 18KT 3564 7867

$$

NCC183-290215-
/O.CON.KRAH.SV.W.0290.000000T0000Z-120729T0215Z/
WAKE NC-
942 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR WAKE COUNTY...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED FROM RALEIGH 
TO FUQUAY TO GARNER... MOVING SOUTHEAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARNER...NEW HOPE... 
RALEIGH... WENDELL... KNIGHTDALE. 

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 295 AND 306.

THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 17 AND 26.

THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 2 AND 16.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. 
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS.
 
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3586 7827 3582 7826 3580 7828 3571 7847
      3552 7871 3558 7890 3579 7869 3594 7849
      3594 7840
TIME...MOT...LOC 0140Z 294DEG 18KT 3564 7867

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:08 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 28, 6:08 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT JUL 28 2012

.SYNOPSIS...

AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTH AND LINGER OVER
CENTRAL NORTH CAROLINA FOR THE NEXT COUPLE OF DAYS CREATING PERIODS
OF UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 608 PM SATURDAY...

THE SEVERE THUNDERSTORM WATCH CONTINUES FOR SAMPSON AND WAYNE.
HOWEVER... WE WILL LIKELY CANCEL THIS SHORTLY. THE MAIN CONVECTIVE
CLUSTERS ARE CONSOLIDATING INTO A LINE EAST OF SAMPSON/WAYNE...
MOVING SLOWLY EAST. UNLESS THE MASSIVE STORM OVER ONSLOW BACKBUILDS
INTO SAMPSON... IT APPEARS THIS ACTIVITY WILL AFFECT AREAS TO OUR
EAST.

ELSEWHERE... WIDELY SCATTERED STORMS WERE DEVELOPING AND MOVING
QUICKLY EAST ACROSS THE FOOTHILLS AND WESTERN PIEDMONT. THERE IS A
SLIGHT CHANCE THAT A FEW OF THESE COULD ATTAIN SEVERE
CHARACTERISTICS EARLY THIS EVENING. HOWEVER... WE HAVE CUT POP BACK
FROM 40 TO 30 MOST AREAS AS THE BOUNDARY LAYER IS NOT AS MOIST AS IN
PREVIOUS DAYS ASIDE FROM THE COASTAL PLAIN AND COASTAL AREA.

UPDATED OUT SHORTLY. -BADGETT

ON SUNDAY THE BASE OF THE UPPER LEVEL TROUGH WILL PARK SOMEWHERE
IN THE VICINITY OF CENTRAL NORTH CAROLINA. DEPENDING ON POSITIONING
COULD DETERMINE HOW FAR TO THE NORTH AND WEST CONVECTION WILL
PROPAGATE SUNDAY AFTERNOON. REGARDLESS...THE THREAT FOR
CONVECTION...PROBABLY EAST OF HIGHWAY 1...IS CERTAINLY THERE AS
HIGHER DEWPOINTS AND MOIST SOUTHWESTERLY FLOW WILL AID THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 18Z. AS OPPOSED TO
SATURDAY...DYNAMIC TROPOPAUSE MAPS SHOW A LACK OF UPSTREAM IMPULSES
TO AID THE DEVELOPMENT AND SUSTAINABILITY OF CONVECTION. THE SEA
BREEZE BOUNDARY WILL LIKELY BE A BIGGER PLAYER SUNDAY AFTERNOON IN
NOT ONLY INITIALIZING CONVECTION BUT HELPING IT TO SPREAD NORTH AND
WEST ACROSS THE EASTERN HALF OF THE CWA. LOW LEVEL LAPSE RATES WILL
BE VERY GOOD BUT THE MID-LEVEL LAPSE RATES WILL BE MORE MARGINAL.
SHEAR WILL BE REDUCED...THEREFORE FACTORS COMING TOGETHER TO SUPPORT
A MORE PULSE LIKE ENVIRONMENT AS OPPOSED TO THE BIT MORE LINEAR
STRUCTURES WE HAVE BEEN SEEING OVER THE PAST WEEK. HIGH TEMPERATURES
WILL TOP OUT IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOW
70S. ANY FOG OR STRATUS THAT WOULD OCCUR SUNDAY NIGHT INTO MONDAY
SHOULD BE CONFINED TO EASTERN SITES...AHEAD OF THE TROUGH AXIS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 230 PM SATURDAY...

THE SYNOPTIC PATTERN IN THIS PERIOD WILL BE CHARACTERIZED BY
TROUGHING ALOFT OVER THE MID-ATLANTIC/CAROLINAS...ON THE EASTERN
PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL CONUS.
GIVEN TROUGHING ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE
AIRMASS...EXPECT ABOVE-NORMAL CHANCES FOR SHOWERS AND STORMS...
PRIMARILY DURING THE AFTERNOON/EVENING HOURS. SMALL AMPLITUDE
DISTURBANCES EMBEDDED WITHIN CYCLONIC FLOW ALOFT MON/TUE AND
INCREASINGLY NW FLOW ALOFT TUE NIGHT WILL ALLOW ISOLD/SCT CONVECTION
TO REMAIN POSSIBLE DURING THE OVERNIGHT HOURS...THOUGH THIS WILL
HIGHLY DEPEND ON THE EVOLUTION OF THE AFOREMENTIONED DISTURBANCES
AND THE EXTENT TO WHICH CONVECTIVE OVERTURNING OCCURS DURING THE
LATE AFTERNOON AND EVENING HOURS. WILL INDICATE 40-60% CHANCES FOR
SHOWERS/STORMS ON MONDAY WHEN MORE PRONOUNCED CYCLONIC FLOW ALOFT
WILL BE PRESENT...40-50% ON TUE...WITH CHANCES DECREASING TO 20%
AFTER MIDNIGHT. HIGHS ON BOTH MON/TUE SHOULD BE NEAR NORMAL IN THE
UPPER 80S/LOWER 90S) BASED ON 1000-850 MB THICKNESSES IN VICINITY OF
1415 METERS. LOWS ALSO SHOULD BE NEAR NORMAL...69-72F. THE PRIMARY
UNCERTAINTY WITH TEMPERATURES WILL BE THE TIMING/LOCATION OF
CONVECTION...AND CLOUD COVER ASSOCIATED WITH CONVECTION OR THE
REMNANTS THEREOF. A THREAT FOR ISOLD SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS WILL REMAIN PRESENT DURING THE MID/LATE
AFTERNOON AND EVENING HOURS ON BOTH MONDAY AND TUESDAY. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...

THE SYNOPTIC PATTERN OVER THE CAROLINAS AND MID-ATLANTIC WED-SAT
WILL BE CHARACTERIZED INITIALLY (WED/THU) BY NW FLOW ALOFT...
TRANSITIONING (FRI/SAT) TO BROAD CYCLONIC FLOW ALOFT ON THE EASTERN
PERIPHERY OF A WEAKENING UPPER LEVEL RIDGE OVER THE CENTRAL CONUS.
PRECIPITATION CHANCES...I.E. THE TIMING/LOCATION/COVERAGE OF
CONVECTION...WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF SMALL
AMPLITUDE DISTURBANCES PROGRESSING SOUTHEAST FROM THE UPPER
MIDWEST/CENTRAL MS RIVER VALLEY INTO THE MID-ATLANTIC AND CAROLINAS.
DUE TO NW/CYCLONIC FLOW ALOFT IN THE PRESENCE OF A SEASONABLY
MOIST/UNSTABLE AIRMASS...WILL INDICATE CHANCES FOR SHOWERS/STORMS
SLIGHTLY ABOVE CLIMATOLOGY IN THE 30-40% RANGE...WITH A SLIGHT
CHANCE (20%) PERSISTING DURING THE OVERNIGHT HOURS. TEMPERATURES
WILL PRIMARILY DEPEND ON THE EVOLUTION OF CONVECTION AND ASSOCIATED
CLOUD COVER...WITH 1000-850 MB THICKNESSES SUGGESTING HIGHS AND LOWS
NEAR NORMAL...IN THE UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER
70S EACH DAY. -VINCENT

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM SATURDAY...

24 HOUR TAF PERIOD:THIS AFTERNOON A LEE TROUGH SET UP JUST EAST OF
THE MOUNTAINS WILL HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
EAST OF THE MOUNTAINS WHICH WILL PROGRESS EASTWARD ACROSS THE AREA.
WILL COVER CONVECTION WITH TEMPO GROUPS IN THE TRIAD FROM 20 TO
23Z...KRDU AND KRWI FROM 22Z TO 02Z SUNDAY AND KFAY FROM 23Z TO 03Z
SUNDAY. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WITH DAMAGING
WINDS BEING THE MOST LIKELY CULPRIT. OTHERWISE VFR CONDITIONS ARE
EXPECTED WITH MAINLY LIGHT SOUTHWESTERLY WINDS AND NO SIGNIFICANT
CEILINGS. OVERNIGHT...ESPECIALLY IN THE EAST EXPECT SOME FOG OR LOW
STRATUS BETWEEN 9 AND 12Z. NOT EXPECTING A BIG FOG EVENT AS
VISIBILITIES SHOULD ONLY DROP NEAR 5 SM AT MOST LOCATIONS WITH KRWI
POSSIBLY A LITTLE BIT LOWER. FOG OR LOW STRATUS COULD BE AIDED IN
THESE LOCATIONS IF PRIOR CONVECTION MATERIALIZES WILL LEAVE MENTION
OUT OF THE TAFS FOR THE TRIAD AT THIS TIME. AS AN UPPER LEVEL TROUGH
PARKS OVER THE AREA ON SUNDAY EXPECT WINDS IN THE TRIAD TO SHIFT TO
A NORTHERLY OR EVEN NORTHEASTERLY DIRECTION ON SUNDAY. OTHER SITES
SHOULD REMAIN SOUTHWESTERLY AT 5-10 KNOTS WITH NO SIGNIFICANT
GUSTS.

LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT
FOR THE UPCOMING WEEK WITH MONDAY AND TUESDAY POSSIBLY BEING MORE
ROBUST...ESPECIALLY AT EASTERN SITES. CONFIDENCE IN TIMING AND
LOCATION OF CONVECTION IS LOW IN THE LONG TERM AND THERE MAY BE SOME
PERIOD OF ADVERSE AVIATION CONDITIONS...BUT FOR THE MOST PART VFR
CONDITIONS ARE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...BADGETT/ELLIS
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...ELLIS
Hazardous weather outlook, Jul 28, 3:32 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT SAT JUL 28 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
332 PM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS...WITH A PRIMARY
THREAT OF WIND GUSTS UP TO 60 MPH...WILL BE POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON...MOSTLY EAST OF HIGHWAY 1 WITH A PRIMARY THREAT OF
STRAIGHT LINE WINDS.

In the hours before

Local storm report, Jul 28, 8:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
846 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     4 N CHAPEL HILL         35.99N  79.05W
07/28/2012                   ORANGE             NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200769

SEC
Local storm report, Jul 28, 8:50 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     3 SSE EFLAND            36.02N  79.14W
07/28/2012                   ORANGE             NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200770

SEC
Local storm report, Jul 28, 8:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     4 ESE ANSONVILLE        35.09N  80.05W
07/28/2012                   ANSON              NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200771

SEC
Local storm report, Jul 28, 9:05 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     6 SSE GLENDON           35.41N  79.49W
07/28/2012                   MOORE              NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200772

SEC
Local storm report, Jul 28, 9:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND DMG     3 N EAGLE SPRINGS       35.35N  79.64W
07/28/2012                   MOORE              NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200773

SEC
Local storm report, Jul 28, 9:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND DMG     4 NNW ROBBINS           35.48N  79.61W
07/28/2012                   MOORE              NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200774

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:15 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Halifax, Vance, Warren60 min
Jul 28, 8:20 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph55 min
Jul 28, 8:38 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond50 min
Jul 28, 8:43 PM EDTSevere Thunderstorm WarningRAHChatham, Wake62 min
Jul 28, 9:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore64 min
Jul 28, 9:23 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Vance, Wake and 1 more52 min
Jul 28, 9:30 PM EDTFlash Flood WarningRAHChatham, Durham, Orange, Wake3 hr
Jul 28, 9:47 PM EDTSevere Thunderstorm WarningRAHJohnston58 min
Jul 28, 10:29 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.